Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 65, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Sep 3, 2001, 5:32 PM CDT for Lake County, McHenry County, Illinois. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 3, 2001, 5:32 PM CDT (22:32 UTC)
- Expired
- Sep 3, 2001, 6:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
Counties Lake County, IL, McHenry County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 5:45 PM CDT | Thunderstorm Wind 50 E | Fox Lake, IL | |
| Sep 3, 5:47 PM CDT | Thunderstorm Wind 50 E | Spring Grove, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
357 WUUS53 KLOT 032232 SVRCHI ILC097-111-032300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO IL 532 PM CDT MON SEP 3 2001 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LAKE COUNTY IN NORTHEAST ILLINOIS EASTERN MCHENRY COUNTY IN NORTHEAST ILLINOIS * UNTIL 600 PM CDT * AT 528 PM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS OVER HEBRON...OR ABOUT 5 MILES SOUTH OF LAKE GENEVA...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR HEBRON AROUND 535 PM CDT RICHMOND AROUND 540 PM CDT WONDER LAKE AROUND 550 PM CDT MCCULLOM LAKE AROUND 555 PM CDT MCHENRY AROUND 600 PM CDT THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS GREATER THAN 60 MILES AN HOUR. VERY FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING. GET INDOORS AND STAY AWAY FROM WINDOWS.. KAPLAN NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 1:45 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Sep 3, 1:45 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 145 PM CDT MON SEP 3 2001 MSAS ANALYSIS HAS BEEN SHOWING INCREASING INSTABILITY AND MOISTURE CONVERGENCE ALONG FRONT FROM MID LAKE MICHIGAN INTO NORTHEAST IOWA LAST FEW HOURS (BEFORE LOSS OF MOST METARS AT 18Z). LITTLE CONVECTIVE INHIBITION INDICATED SO THERE WOULD SEEM TO BE NOT MUCH DOUBT THAT FRONT WILL COME THROUGH IN THE EVENING WITH SCATTERED THUNDERSTORMS ALONG IT. POPS WILL BE OMITTED IN ZONES. AS PER SPC...PERHAPS A FEW WITH STRONG WINDS. AFTER THAT...SEVERAL COOLER SUNNY DAYS INDICATED AS ANOTHER HIGH BUILDS INTO THE UPPER MISSISSIPPI VALLEY AND THEN EASTWARD. 850 TEMPS MARGINAL FOR CLOUDS AT ALL, SO AT THIS POINT WILL NOT TRY TO FORECAST DEVELOPMENT OF LAKE EFFECT CLOUDINESS TUESDAY P.M. INTO EARLY WEDNESDAY. LAKE TEMPS IN 60S THOUGH WILL HELP KEEP HIGHS SUPPRESSED CLOSER TO THE LAKE. 3 MOS CONSENSUS USUALLY HARD TO BEAT AND WILL GO THIS WAY AGAIN TODAY. IN THIS SEEMINGLY ENDING PATTERN ANOTHER FRONT COMES THROUGH ON FRIDAY WITH A CHANCE OF PRECIP FOLLOWED BY A COUPLE DRY DAYS. LATEST EXTENDED GUIDANCE SIMILAR TO EXISTING EXTENDED PORTION OF ZONES SO NO MAJOR CHANGES PLANNED. .CHI...NONE KAPLAN
In the hours before
Special weather statement, Sep 3, 11:48 AM CDT, 5 hours 44 minutes before
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011-019- 041100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 1149 AM CDT/EST MON SEP 3 2001 FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON OR EARLY THIS EVENING...GENERALLY NORTH OF A LINE FROM ROCKFORD TO JOLIET TO VALPARAISO. A LINE OF SCATTERED SHOWERS AND THUNDERSTORMS IS LIKELY TO MOVE INTO THE AREA FROM THE NORTH AFTER 4 PM. THE MAIN THREAT WILL BE DAMAGING WINDS FROM A FEW OF THE STRONGEST STORMS. KAPLAN
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.